MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GRASPER ALLIGATOR MAX EXTENDED; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. GRASPER ALLIGATOR MAX EXTENDED; ACCESSORIES,ARTHROSCOPIC
Model Number 7207699
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the grasper alligator max was broken into two parts.It is unknown whether the event happened during the arthroscopy and if there was patient involvement.It is unknown if there was a delay or if a backup device was available and how the issue was resolved.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the device had separated into three pieces because the set screw was missing.There was some wear on the device but no other visual issues.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed and the root cause was associated with maintenance.Factors that could have contributed to the reported event include repeatedly rough sterilization processes or lack of functional tests after sterilization to verify complete assembly.No containment or corrective actions are recommended at this time.

Brand Name
GRASPER ALLIGATOR MAX EXTENDED
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11499064
Report Number1219602-2021-00540
Device Sequence Number4497602
Product Code NBH
UDI-Device Identifier03596010462923
UDI-Public03596010462923
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207699
Device Catalogue Number7207699
Device Lot Number50854893
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1